Mississippi, 2005

Flash Flood and Hail in Mississippi, May 20, 2005

May 20, 2005 · NWS JAN · 24 events in 16 counties and zones

17 thunderstorm wind, 6 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.4 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 20, 2:10 PM CST, 2 hours earlier.

Area forecast discussion, May 20, 2:10 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI MAY 20 2005

.UPDATE...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF
EASTERN MISSISSIPPI UNTIL 11 PM. THE PRIMARY RISKS WILL BE DAMAGING
WINDS TO 60 MPH AND POSSIBLE LARGE HAIL.

.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT AND SATURDAY. LATEST SATELLITE IMAGERY HAS
SHORT WAVE MOVING THROUGH THE REGION. MODELS HAVE THE FRONTAL
BOUNDARY MOVING THE REMAINDER OF THE REGION THIS EVENING. VISIBLE
IMAGERY WAS ALSO SHOWING OUTFLOW BOUNDARIES ACROSS THE REGION. ALSO
SEVERAL SURFACE TROUGHS EXTENDED FROM THE SURFACE LOW OVER SOUTHERN
TENNESSEE. THE BEST CHANCE FOR CONVECTION WILL BE IN THE EAST AND
SOUTHEAST...WHERE THE BEST INSTABILITY WILL BE LOCATED. LATEST
RUC/ETA MODELS HAS CONVECTION ACROSS MAINLY THE EAST AND SOUTHEAST
FOR THIS EVENING. WILL KEEP JUST CHANCE POPS ACROSS THE
EAST/SOUTHEAST. A FEW STRONG STORMS MAY BE POSSIBLE ACROSS THE AREA
THIS EVENING. THE MAIN RISK WILL BE SMALL HAIL AND SOME GUSTY WINDS
OF 30 TO 40 KNOTS PRIMARILY EAST AND SOUTHEAST. SATURDAY LOOKS
CLEAR. THE BOUNDARY SHOULD BE SOUTH OF THE AREA BY 12Z...WITH THE
SURFACE HIGH DROPPING SOUTH. TEMPERATURES BEHIND THE BOUNDARY DO NOT
APPEAR VERY COLD...SO LEFT TEMPS IN THE MID TO UPPER 80S. EXPECTING
MOSTLY CLEAR SKIES AND DRIER AIR TO SETTLE OVER THE REGION. /17/

DRY AND WARM DAY ON TAP FOR SUN. THERE IS EVEN THE POSSIBILITY SOME
OF THE WARMEST READINGS WE HAVE SEEN THIS YEAR. RIDGE AXIS STARTS TO
BUILD IN FROM THE WEST SUN AND H85 TEMPS WARM UP TO AROUND 20/21C IN
WSTRN PORTIONS OF THE CWA. WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES
AND THESE H85 TEMPS...MID 90S ARE POSSIBLE IN WSTRN ZONES. THIS HEAT
UP WILL BE AMPLIFIED BY THE ADDED COMPRESSION OF AN APPROACHING COLD
FRONT...WHICH WILL MOVE THROUGH MON. /CAB/

.LONG TERM...MDL CONTINUITY AND CONSISTENCY NOT THE GREATEST AFTER
WED. GFS WAS TRENDING TO A MORE NW FLOW REGIME OVER THE REGION NEXT
WEEK ...NOW THE 12Z HAS BACKED OFF AND BUILDS THE UPPER RIDGE OVER
THE REGION CAN AGREES WITH THIS AS WELL. DGEX/ECMWF/UKMET ALL HAVE
THE NW FLOW REGIME OVER THE REGION THROUGH THE END OF NEXT WEEK. CAN
WAS THE ONLY MDL TO REALLY GET THIS WEEKS WEATHER RIGHT SO I MIGHT
HINGE MORE TWRDS THE GFS/CAN FORECAST.

FIRST CHANCE FOR PRECIP LOOKS TO BE MON AS THE NEXT FRONT LOOKS TO
PUSH INTO THE REGION. MOISTURE WILL BE ON THE INCREASE LATE SUN AND
INTO MON MORNING AS THE FRONT THAT MOVES THROUGH TONIGHT RETREATS BACK
TO THE NORTH DURING THE DAY SUN. A BROAD AREA OF LOW PRESSURE ALOFT
OVER ESTRN CAN AND GREAT LAKES REGION WILL KEEP THE L/W TROUGH OVER
THE ESTRN SEABOARD. THIS WILL LEAVE THE REGION IN NW FLOW AND BY MON
SEND ANOTHER S/W THROUGH THE AREA. THIS S/W WILL SEND ANOTHER WEAK
FRONT THROUGH EARLY MON AND HELP PROVIDE THE FOCUS FOR SHRA AND TSRA
ONCE AGAIN. NAM ALSO AGREES WITH THE TIMING OF THE FRONT. BIG
CONCERN IS MDLS WERE SHOWING ALMOST THE EXACT SAME SCENARIO FOR
YESTERDAY AND INTO LAST NIGHT ABOUT 3 DAYS AGO AND THE FRONT TODAY
WAS STILL BACK IN NRTHN AR. JUST NOT CONFIDENT THE MDLS ARE DOING A
GOOD JOB RIGHT NOW. I WILL PLAN TO SLOW DOWN THE FRONT SLIGHTLY
STILL KEEPING CHANCE POPS IN. AS FOR SEVRE ASPECT. AGAIN NOT
CONFIDENT THAT WE WILL SEE MUCH. INSTABILITY IS FAIRLY LOW AHEAD OF
THE COLD FRONT OVER THE AREA WITH SFC CAPES LESS THAN 1000 J/KG AND
LIS UP TO -2. WE ARE GOING TO LACK JET DYNAMICS...AND LAPSE RATES
ARE MARGINAL AT 6 TO 7. SPC STILL HAS THE REGION ON DY3 IN A SLIGHT
SO WILL CONTINUE THE WORDING IN THE HWO.

AS FOR REMAINDER OF THE FORECAST NOT GOING TO MAKE ANY MAJOR CHANGES
WITH THE HIGH UNCERTAINTY FOR DAYS 5 THROUGH 7. RIGHT NOW THE NEXT
BEST CHANCE FOR PRECIP LOOKS TO BE AROUND THE OVERNIGHT HOURS WED AS
ANOTHER WAVE TRIES TO PUSH THROUGH. AFTER WED NIGHT THE FORECAST
STARTS TO REALLY GO IN EVERY DIRECTION. GFS/CAN START TO FLATTEN
THINGS OUT WITH HIGH PRESSURE ALOFT TAKING OVER. THIS WOULD TEND TO
LEAD TO DRIER AND WARMER FORECAST THAN WHAT IS CURRENTLY IN THE
GRIDS. ON THE OTHER HAND ECMWF/UKMET/DGEX LEAVE THE HIGHLY AMPLIFIED
PATTERN WITH NW FLOW ALOFT. LEADING TO A SLIGHTLY MORE ACTIVE
PATTERN...PRIMARILY BEING COOLER AND WETTER. AS STATED CAN DID A
BETTER JOB THIS WEEK SO WILL TRY AND GIVE IT THE BENEFIT OF THE
DOUBT FOR NEXT WEEK AND THIS AGREES MORE SO WITH THE GFS SO WILL
KEEP SLIGHT/LOW END CHANCE POPS FOR THE END OF THE WORK WEEK. /CAB/

&&

.AVIATION...GENERALLY VFR CONDITIONS IS EXPECTED THROUGH THE PERIOD. EXCEPT
FOR AREAS WHERE CONVECTION DEVELOPS. PUT IN 2 MILES(IFR CONDITIONS) FOR
CONVECTION WITH VARIABLE GUSTY WINDS OF 30 TO 40 KNOTS IN THE
EASTERN TAFS OF KMEI/KHBG FOR LATE THIS AFTERNOON AND THIS EVENING.
DURING THE NIGHT EXPECT GENERALLY VFR CONDITIONS WITH SOME SCATTERED
MID LEVEL CLOUDS COMING SATURDAY MORNING. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  87  65  92 /  20  0  0   0
MERIDIAN      65  87  63  90 /  40  0  0   0

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: CAB
Hazardous weather outlook, May 20, 2:10 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI MAY 20 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212010-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
310 PM CDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR
PORTIONS OF EAST MISSISSIPPI. THE MAIN RISK FROM THESE STORMS WILL
BE DAMAGING WINDS TO 60 MPH AND LARGE HAIL.

A STRONG UPPER LEVEL DISTURBANCE MOVING SOUTHEAST FROM THE UPPER
MISSISSIPPI VALLEY TOWARD THE SOUTHERN APPALACHIANS WILL COMBINE
WITH A COLD FRONT TO SET OFF THUNDERSTORMS. AS THE STORMS MOVE IN
FROM THE NORTH THIS EVENING...A FEW MAY BECOME SEVERE  ALONG AND
EAST OF A LINE FROM EUPORA TO NEWTON TO HATTIESBURG.

BY 12 AM THE FOCUS WILL HAVE SHIFTED SOUTHEAST OF THE FORECAST AREA.
THE COLD FRONT BOUNDARY WILL HAVE MOVED SOUTHEAST OF THE FORECAST
AREA BY 3 AM. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FOR
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT
ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE
DAMAGING WINDS AND SMALL HAIL.

A COLD FRONT WILL MOVE	SOUTH INTO THE NORTHERN PORTIONS OF THE
OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF
THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD
FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED
WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND
DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF
THUNDERSTORMS.	 A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A
SECONDARY THREAT WITH THESE STORMS.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND
EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
FRIDAY...MAY 27.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, May 20, 2:18 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT FRI MAY 20 2005

MSZ029>033-038>039-045>046-051>052-057>058-066-210400-
CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
302 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...QUITMAN...STONEWALL...SHUBUTA...
NEWTON...UNION...DECATUR...CONEHATTA...WEST POINT...COLUMBUS...
STARKVILLE...MACON...BROOKSVILLE...ACKERMAN...
WEIR AND LOUISVILLE.

CRAVEN

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 6 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clay

When
May 20, 4:10 PM CST
Where
Clay County, 4 mi N of West Pt
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
32.467, -90.433

A tree and a power line was blown down.

Thunderstorm Wind, Lowndes

When
May 20, 4:20 PM CST
Where
Lowndes County, Columbus
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.050, -88.650

Several trees and some power lines were blown down around Columbus.

Hail, Winston

When
May 20, 5:00 PM CST to 5:02 PM CST
Where
Winston County, 3 mi SSW of Noxapater
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.883, -88.933

Hail, Neshoba

When
May 20, 5:02 PM CST to 5:40 PM CST
Where
Neshoba County, 1 mi N of Stallo
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.050, -88.650

A swath of penny sized hail occurred from near the Stallo Community south-southeastward to near Tucker.

Hail, Attala

When
May 20, 5:20 PM CST
Where
Attala County, Sallis
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -89.033

Thunderstorm Wind, Attala

When
May 20, 5:20 PM CST
Where
Attala County, Sallis
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.967, -90.083

Two homes were damaged in the Sallis Community when large trees fell on them. Additionally, several trees and a few power lines were blown down all around the area and along a 3 mile stretch of Highway 12.

Thunderstorm Wind, Yazoo

When
May 20, 6:35 PM CST
Where
Yazoo County, 5 mi W of Yazoo City
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
32.183, -90.100

Several trees were blown down along Highway 49W.

Thunderstorm Wind, Lauderdale

When
May 20, 6:40 PM CST
Where
Lauderdale County, 2 mi SE of Whynot
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
31.983, -90.367

Several trees and power poles were blown down.

Thunderstorm Wind, Madison

When
May 20, 6:45 PM CST
Where
Madison County, 5 mi NE of Madison
Measured
75 kt (86 mph) estimated gust
Property damage
$150,000
Reported by
GENERAL PUBLIC
Coordinates
32.117, -90.617

An intense downburst occurred in Eastern Madison county and snapped or uprooted over 100 oak trees. Several of the fallen trees and large limbs injured some horses.

Thunderstorm Wind, Madison

When
May 20, 7:12 PM CST
Where
Madison County, Ridgeland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.983, -90.617

Five trees and several large limbs were blown down along Rice Road.

Thunderstorm Wind, Rankin

When
May 20, 7:14 PM CST to 8:12 PM CST
Where
Rankin County, Langford
Measured
75 kt (86 mph) estimated gust
Property damage
$2.0 million
Reported by
NWS STORM SURVEY
Coordinates
33.650, -88.650

An intense and long duration downburst event occurred across a large part of Rankin county during the evening of May 20th. Damage began north of Brandon, near the Langford Community, and continued south-southwest along a path through Flowood, Pearl, Richland, Whitfield, Florence, Cleary and Whites. This damage path was nearly 25 miles long and some 7 miles wide. All within the damage swath, several hundred trees were uprooted, snapped or partially broken off. Many trees took down power lines and fell on homes. Many roads were blocked by downed trees and debris as well as having many large and small street and highway signs blown down. Many homes sustained damage to roofs or had sheds/porches blown down.

Thunderstorm Wind, Yazoo

When
May 20, 7:15 PM CST
Where
Yazoo County, Yazoo City
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -90.517

Several trees and power lines were blown down.

Hail, Rankin

When
May 20, 7:20 PM CST to 7:50 PM CST
Where
Rankin County, Brandon
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.500, -88.433

In addition to the large downburst that occurred across Rankin county, the storm produced a swath of penny to nickel sized hail from Brandon to Pearl to Florence.

Thunderstorm Wind, Hinds

When
May 20, 7:33 PM CST
Where
Hinds County, 1 mi N of Brownsville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
32.967, -89.067

Thunderstorm Wind, Clarke

When
May 20, 7:36 PM CST
Where
Clarke County, 5 mi E of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.917, -89.100

Trees and power lines were blown down just off Highway 511.

Thunderstorm Wind, Jasper

When
May 20, 7:36 PM CST
Where
Jasper County, 4 mi E of Heidelberg
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -89.767

A few trees were blown down.

Hail, Clarke

When
May 20, 7:54 PM CST
Where
Clarke County, 5 mi E of Quitman
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -89.767

Thunderstorm Wind, Jones

When
May 20, 8:00 PM CST
Where
Jones County, Sandersville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.850, -90.500

Several trees were blown down with a few blocking roads.

Hail, Simpson

When
May 20, 8:15 PM CST
Where
Simpson County, Harrisville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.267, -88.483

Flash Flood, Rankin

When
May 20, 8:16 PM CST to 8:45 PM CST
Where
Rankin County, 3 mi NE of Florence
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
32.517, -90.033

A portion of the road was flooded at Highway 469 and Williams Road.

Thunderstorm Wind, Copiah

When
May 20, 8:20 PM CST
Where
Copiah County, Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.433, -90.133

A few trees were blown down.

Thunderstorm Wind, Hinds

When
May 20, 8:42 PM CST to 8:45 PM CST
Where
Hinds County, Utica
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
32.850, -90.417

Numerous trees were blown down.

Thunderstorm Wind, Copiah

When
May 20, 8:50 PM CST
Where
Copiah County, 4 mi NW of Dentville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.350, -89.967

A few trees were blown down.

Thunderstorm Wind, Lincoln

When
May 20, 9:48 PM CST
Where
Lincoln County, 5 mi NW of Brookhaven
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -89.983

Several trees were blown down across Highway 550.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451356, 5451357, 5451358, 5451359, 5451360, 5451361, 5451362, 5451363, 5451364, 5451365, 5450794, 5451366, 5450795, 5450796, 5450797, 5450798, 5450799, 5450800, 5450801, 5450802, 5450803, 5450804, 5450805, 5450806.